# SDR B4MR96003

- Difficulty date: November 11, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Engine: Pwa JT8D9A
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor Case
- Part number: 719317
- Condition: Cracked
- Location: Engine
- Component: Pwa, 793353
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE WAS RECEIVED BY AMERICAN INTERNATIONAL AIRWAYS FROM LUFTHANSA CARGO FOR CONVERSION FROM MODEL 9A TO -15.  DISASSEMBLY AND SUBSEQUENT INSPECTION REVEALED A 4 BY 5 INCH HOLE IN THE INTERMEDIATE CASE, FRONT COMPRESSOR CASE.  VISUAL INSP INDICATES THAT A CRACK STARTED IN THE FRONT COMPRESSOR CASE MOUNTING WELD AND PROGRESSED UNTIL MATERIAL WAS LIBERATED.  A DETAILED INSP REVEALED NO COLLATERAL DAMAGE ASSOCIATED WITH THE FAILURE.  HEAVY MAINTENANCE WAS LAST ACCOMPLISHED 4833 HOURS AGO.  EXTENT OF MAINTENANCE IS UNKNOWN.  WELD LOCATION REFERENCE, PRATT AND WHITNEY ENGINE MANUAL 481672, REPAIR -08, FIGURE 901 REF NR 5.
